Thunderstorm Wind, El Paso
- When
- June 28, 3:41 PM MST
- Where
- El Paso County, Colorado Spgs
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.830, -104.820
Thunderstorm winds gusting in excess of 60 mph were noted over and near Colorado Springs. and 6600 households lost power for a time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorm winds gusting in excess of 60 mph were noted over and near Colorado Springs. Tree limbs were brought down...and 6600 households lost power for a time. An intense microburst struck a hay barn around 3 miles southwest of Holly...in eastern central Prowers County...destroying the barn and damaging farm implements and vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 28, 1:41 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT TUE JUN 28 2011 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...HIGH FIRE DANGER MOUNTAINS AND ADJACENT PLAINS THIS EVENING AND AGAIN ON WEDNESDAY... ...SEVERE THUNDERSTORM POTENTIAL PORTIONS OF THE SOUTHEAST PLAINS THIS EVENING... SOME MEAGER MID/HIGH LEVEL MONSOON MOISTURE HAS BEEN WORKING EASTWARD INTO WESTERN PORTIONS OF THE AREA THIS AFTERNOON. MEANWHILE...OLD FRONTAL BOUNDARY IS WORKING ITS WAY NORTHWARD OFF THE RATON RIDGE FIRING OFF THUNDERSTORMS ALONG THIS BOUNDARY. DEW POINTS HAVE BEEN SLOWLY DROPPING ACROSS THE MOUNTAINS AND VALLEYS...WITH WINDS AND RHS NEARING RED FLAG CRITERIA AS OF 19Z FOR MOST AREAS...AND ALREADY HITTING RED FLAG AT ALS AND LXV. A COUPLE CDOT SENSORS IN HUERFANO COUNTY ALONG I-25 ARE ALSO HITTING CRITERIA...AND EXPECT COUPLE MORE HOURS THESE CONDITIONS WILL BECOME MORE WIDESPREAD. THUS...WILL BE KEEPING THE RED FLAG WARNING GOING THROUGH 9 PM THIS EVENING. STARTING TO SEE SOME CUMULUS BUILD UPS ACROSS THE WESTERN MTS AND NORTHERN/SOUTHERN PORTIONS OF THE SAN LUIS VALLEY AND THESE COULD ALSO PRODUCE SOME ISOLATED DRY LIGHTNING (I.E. GUSTY WINDS AND LIGHTNING BUT NOT ENOUGH RAINFALL TO WET FUELS). OUT EAST...QUESTION FOR THIS EVENING IS SEVERE POTENTIAL. DEW POINTS HAVE BEEN HOLDING STEADY IN THE LOWER TO MID 40S ACROSS THE I-25 CORRIDOR...AND IN THE LOWER TO MID 50S TO THE EAST. SOUTHERLY WINDS HAVE BEEN GUSTING TO AROUND 30 TO 35 MPH ACROSS THE PLAINS...WHICH CONTINUES TO TAP SOME LOWER TO MID 50 DEW POINTS ACROSS THE OK/TX PANHANDLE AND NE NM. MODELS DIFFER ON HOW MUCH DRYING WILL OCCUR ACROSS THE PLAINS TODAY BEHIND THE FRONTAL BOUNDARY...WHICH WILL AFFECT CAPE AND POTENTIAL FOR SEVERE THUNDERSTORMS. NAM SPREADS UPPER 30 TO LOWER 40 DEW POINTS ACROSS MOST OF SE CO...WITH AN AXIS OF 50 DEW POINTS HUGGING THE CO/KS BORDER AREA BY LATE THIS AFTN/EARLY EVENING. THIS WOULD PUT AXIS OF HIGHER CAPES...AROUND 1000 TO 1500 J/KG ACROSS THE FAR EASTERN PORTIONS. HRRR DEVELOPS CONVECTION ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL PUEBLO COUNTY...OTERO COUNTY...AND EASTERN LAS ANIMAS COUNTY BY 20-21Z...THEN QUICKLY SPREADS CONVECTION EASTWARD ACROSS THE REMAINDER OF THE PLAINS THROUGH 00Z-01Z. DEW POINTS DRY OUT EVEN MORE SO IN THE HRRR...WITH VALUES FALLING OFF INTO THE 30S TO LOWER 40S ACROSS ALL OF THE PLAINS. THIS SOLN LIMITS CAPES EVEN MORE. MEANWHILE...THE GFS HANGS ONTO SOME HIGHER DEW POINTS AND HIGHER CAPES ACROSS THE FAR EASTERN COUNTIES. THINK BEST SHOT OF SEVERE THUNDERSTORMS WILL BE ACROSS CROWLEY...OTERO...KIOWA...BENT...AND PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES...TO THE NORTH OF THE ADVANCING WARM FRONT. DEEP LAYER SHEARS ARE RUNNING AROUND 30-40 KTS...SO WE COULD SEE SOME SUPERCELL STORM MODES...THOUGH GIVEN THE HIGH T/TD SPREADS AND RESULTANT HIGH LCLS...MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. IF DEW POINTS FALL OFF AS FAST AS HRRR SUGGESTS...THEN SEVERE POTENTIAL COULD BE LIMITED TO AREAS FARTHER OFF TO THE NORTH AND EAST. THUNDERSTORMS WILL MOVE EASTWARD INTO KANSAS LATER THIS EVENING. FOR WEDNESDAY...WILL SEE ANOTHER POTENTIAL RED FLAG DAY FOR THE MOUNTAINS AND VALLEYS WITH GUSTY WINDS AND LOW RHS. UPPER RIDGE AXIS WILL BE SHIFTING EASTWARD AND GRADIENT WILL BE INCREASING ACROSS THE WESTERN AREAS. STILL LOOKS LIKE WINDS AND LOW RHS WILL BE IN PLACE ACROSS THE WESTERN AREAS (SAN LUIS VALLEY...AND THE SOUTHWEST AND CENTRAL MTS)...THOUGH WINDS LOOK LESS CERTAIN ACROSS THE EASTERN MOUNTAINS AND PLAINS. MODELS AGREE IN DEEPENING THE SFC TROF ACROSS THE PLAINS IN THE AFTERNOON...THOUGH GFS HAS A TIGHTER SFC PRESSURE GRADIENT...SUGGESTING GUSTY WINDS COULD BE IN PLACE ACROSS MOST OF THE PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL. NAM HAS WEAKER SFC PRESSURE GRADIENT AND HENCE WEAKER WINDS ACROSS THE PLAINS. HAVE DECIDED TO UPGRADE THE WATCH AREA TO A RED FLAG WARNING FOR THE MOUNTAINS...VALLEYS...SOUTHERN BORDER AREAS AND TELLER AND NORTHERN EL PASO COUNTY FOR NOW. HOWEVER..IF GFS SFC PATTERN VERIFIES...THEN THIS AREA MAY NEED TO EXPAND NORTHEASTWARD. MOST MARGINAL AREAS WILL BE ACROSS TELLER COUNTY...BUT SINCE THESE AREAS ARE COMING CLOSE TO RED FLAG TODAY...THINK THAT THEY WILL HAVE A BETTER CHANCE TOMORROW. OTHERWISE...WEDNESDAY WILL BE HOT AND DRY. HUMIDITIES WILL BE LOW ACROSS THE WHOLE DISTRICT...WITH TEMPERATURES BETWEEN 100 AND 105 ACROSS MUCH OF THE SOUTHEAST PLAINS. THERE WILL BE STILL BE ENOUGH MID AND HIGH LEVEL MOISTURE FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...WHICH WILL HEIGHTEN DRY LIGHTNING CONCERNS. WILL INCLUDE DRY LIGHTNING IN THE RED FLAG WARNING FOR WEDNESDAY. -KT .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...SUMMER TIME IS HERE... MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED WITH CONTINUED HOT CONDITIONS. AN UPPER LEVEL TROUGH WILL BE SHIFTING EAST ACROSS THE GREAT BASIN...AND TRACK NORTHEAST INTO WYOMING WEDNESDAY NIGHT THROUGH THURSDAY. THE MAIN IMPACT OF THIS UPPER LEVEL TROUGH WILL BE VERY DANGEROUS FIRE WEATHER CONDITIONS FOR MOST OF SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING. SOUTHWESTERLY FLOW AROUND THE BASE OF THE TROUGH IS FORECAST TO INCREASE BY LATE MORNING WITH WIDESPREAD WIND GUSTS OF 30 TO 40 MPH EXPECTED. HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER TEENS...WHICH WILL COMBINE WITH THE STRONG GUSTY WINDS AND CRITICALLY DRY FUELS TO PRODUCE THE VERY DANGEROUS FIRE WEATHER CONDITIONS. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS WILL SEE THESE CRITICAL CONDITIONS. THERE REMAINS SOME UNCERTAINTY OVER THE CENTRAL MOUNTAINS AT THIS TIME BUT WILL KEEP THEM IN THE FIRE WEATHER WATCH FOR NOW. THE OTHER MAIN CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS OVER THE HIGHER TERRAIN THURSDAY AFTERNOON AND EVENING. LACK OF MOISTURE WILL LIKELY LEAD TO DRY THUNDERSTORMS WITH LITTLE PRECIPITATION EXPECTED WITH STORMS THAT DO DEVELOP. THIS ONLY INCREASES THE FIRE WEATHER THREAT ON THURSDAY. AFTERNOON HIGH TEMPERATURES WILL BE VERY HOT WITH MID 100S EXPECTED FOR MOST OF THE PLAINS THURSDAY AFTERNOON. MODELS IN GOOD AGREEMENT WITH A FRONT DROPPING SOUTH ACROSS THE PLAINS THURSDAY NIGHT. BOTH THE NAM AND GFS ARE DEVELOPING CONVECTION AFTER 00Z/FRI ALONG THE FRONT AS IT DROPS SOUTH. EXPECT ANY THUNDERSTORMS THAT DO DEVELOP ALONG THE FRONT TO DROP SOUTHEAST ACROSS THE PLAINS THROUGH 09Z/FRI WITH CLEARING CONDITIONS BEHIND IT. BY FRIDAY THE UPPER LEVEL TROUGH EJECTS INTO THE NORTHERN PLAINS WITH HIGH PRESSURE BUILDING NORTH INTO COLORADO INTO EARLY NEXT WEEK. THIS WILL BRING A MONSOONAL PATTERN TO THE REGION WITH INCREASED SOUTHERLY FLOW DRAWING MOISTURE NORTHWARD THROUGH THE WEEKEND. FRIDAY WILL BE A BIT COOLER ALTHOUGH STILL HOT WITH HIGHS IN THE MID TO UPPER 90S. THUNDERSTORMS LOOK TO REMAIN SPOTTY IN NATURE AND CONFINED TO THE HIGHER TERRAIN FRIDAY AFTERNOON WITH SOME SPREAD INTO THE PLAINS THROUGH THE EVENING. THE SOUTHERLY FLOW ACROSS THE REGION BRINGS INCREASED MOISTURE EACH DAY THROUGH THE EARLY PART OF NEXT WEEK WITH BETTER CHANCES FOR THUNDERSTORMS FOR MOST OF SOUTHERN COLORADO. HIGHS WILL CONTINUE TO BE HOT WITH HIGHS IN THE 90S INTO EARLY NEXT WEEK. MOZLEY && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH COULD SEE A BRIEF WINDOW FOR -TSRA AT KCOS AND KPUB. GIVEN ISOLATED NATURE TO THESE WILL KEEP MENTION OF VCTS IN TAFS FOR NOW. GUSTY SOUTHWEST WINDS WILL CONTINUE AT KALS WITH GUSTS TO 25 TO 30 KTS THROUGH 02Z. ON WEDNESDAY...WINDS WILL INCREASE FROM THE SOUTH AGAIN DURING THE AFTERNOON GENERALLY 10-15 KTS FOR KCOS AND KPUB. KALS WILL SEE A RETURN OF GUSTY SOUTHWEST WINDS 15-25 KTS BY AROUND 18Z. HIGH BASED -TSRA WILL BE POSSIBLE...ESPECIALLY ACROSS THE MTS BY AFTERNOON. THESE WILL BE MAINLY DRY...WITH VFR CIGS AND THE POTENTIAL OF PRODUCING GUSTY WINDS AND LOW HUMIDITY LEVELS. -KT && .FIRE WEATHER... GUSTY WINDS AND LOW HUMIDITIES WILL BE IN PLACE ACROSS THE MOUNTAINS...VALLEYS AND ADJACENT I-25 CORRIDOR THROUGH THIS EVENING. ISOLATED DRY LIGHTNING WILL ALSO BE POSSIBLE ACROSS THESE AREAS. FOR WEDNESDAY...UPPER RIDGE AXIS WILL SHIFT EAST OF THE AREA...AND WITH INCREASING WINDS ALOFT...COMBINED WITH LOW PRESSURE DEVELOPING ACROSS WESTERN KANSAS...THIS SHOULD CAUSE WINDS TO INCREASE ACROSS THE MOUNTAINS VALLEYS...AND THE PALMER AND RATON RIDGES AS WELL AS BACA COUNTY. HAVE HOISTED A RED FLAG WARNING FOR THESE AREAS. WHILE RHS SHOULD BE CRITICAL FOR ALL AREAS...WINDS LOOK TO COME UP JUST SHY OF RED FLAG CRITERIA (GUSTS TO 25 MPH FOR 3 HOURS OR MORE) ACROSS THE REMAINDER OF SOUTHEAST PLAINS FROM SOUTHERN EL PASO...PUEBLO COUNTIES...AND POINTS EASTWARD. THERE ARE SOME DISCREPANCIES BETWEEN FORECAST MODELS AS TO HOW QUICKLY WINDS MAY INCREASE ACROSS THE PLAINS...AND ITS POSSIBLE THAT CRITICAL FIRE WEATHER CONDITIONS COULD SPREAD EASTWARD IF THE SURFACE LOW DEEPENS MORE QUICKLY ACROSS WESTERN KANSAS. PLEASE MONITOR THE LATEST FORECASTS ON THIS DEVELOPING SITUATION. OTHERWISE...DRY LIGHTNING WILL BE A CONCERN...ESPECIALLY FOR THE WESTERN MOUNTAINS. SOUTHWESTERLY FLOW IS FORECAST TO INCREASE ON THURSDAY MORNING WITH WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON AND EVENING. WINDS WILL GUST IN THE 30 TO 40 MPH RANGE THURSDAY AFTERNOON WHILE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER TEENS. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS WILL SEE THESE DRY AND WINDY CONDITIONS. IN ADDITION...THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE HIGHER THURSDAY AFTERNOON. LACK OF MOISTURE WILL KEEP THUNDERSTORMS DRY WITH DRY LIGHTNING BEING A HIGH CONCERN...ESPECIALLY FOR THE CENTRAL AND EASTERN MOUNTAINS. -KT/MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR COZ220>222-224>237. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-222-224- 225-229-230-233. RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR COZ220>222- 224>226-229-230-233-237. && 31/88
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MDT TUE JUN 28 2011 COZ058>089-093>099-292145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 339 PM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ALONG AND EAST OF INTERSTATE 25. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS FROM THE STRONGEST STORMS. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ACROSS CROWLEY...OTERO...KIOWA...BENT...AND PROWERS COUNTIES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC GUSTY WINDS UP TO 50 MPH...AND LIGHTNING...BUT LITTLE OR NO RAINFALL. DRY FUELS...GUSTY WINDS...LOW HUMIDITY...AND ISOLATED DRY LIGHTNING WILL CONTRIBUTE TO HIGH FIRE DANGER ACROSS MOST OF THE MOUNTAINS...VALLEYS AND ADJACENT SOUTHERN INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE FROM 15 TO 25 MPH WITH GUSTS UP TO 30 MPH AT TIMES. LOCAL GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR HIGH BASED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...AND DRY LIGHTNING WILL KEEP THE FIRE DANGER HIGH THROUGH AT LEAST THURSDAY...WITH THURSDAY POSSIBLY BEING A DAY OF EXTREME FIRE WEATHER CONDITIONS. ON FRIDAY...A COOL FRONT IS EXPECTED TO MOVE INTO THE AREA POSSIBLY BRINGING SOME RELIEF IN THE FIRE DANGER. HOWEVER...CONDITIONS WILL STILL BE CLOSE TO DANGEROUS LEVELS AT TIMES RIGHT ON THROUGH MONDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY WEDNESDAY THROUGH MONDAY. WITH THE ATMOSPHERE BEING SO HOT AND DRY...PRIMARY STORM THREATS ARE EXPECTED TO BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. HOWEVER...THERE COULD BE A SEVERE STORM OR TWO MIXED IN AT TIMES...PRODUCING WIND GUSTS TO AROUND 60 MPH OR MORE AND HAIL UP TO AN INCH OR MORE IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHEAST PLAINS. 31/88
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT TUE JUN 28 2011 COZ086-088-093-282215- LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 349 PM MDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF DELHI...OR 35 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL OTERO COUNTY AND SOUTHEASTERN PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 420 PM MDT TUE JUN 28 2011 COZ084-085-282245- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 420 PM MDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF WEAK THUNDERSTORMS NEAR PETERSON AFB...OR 6 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. EAST CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. PEYTON. ELLICOTT. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 2 S PETERSON AFB 38.80N 104.70W
06/28/2011 M52 MPH EL PASO CO TRAINED SPOTTER
COLORADO SPRINGS AIRPORT.
&&
KTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 2 S PETERSON AFB 38.80N 104.70W
06/28/2011 M52.00 MPH EL PASO CO ASOS
COLORADO SPRINGS AIRPORT.
&&
KTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT TUE JUN 28 2011 COZ097>099-282315- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 432 PM MDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BACA COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...SPRINGFIELD. SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... TWO BUTTES. WINDS AROUND 50 MPH AND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. WILD FIRE STARTS WILL BE POSSIBLE WITH ANY LIGHTNING STRIKES. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 434 PM MDT TUE JUN 28 2011 COZ086-282300- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 434 PM MDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...PUEBLO. AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME EAST CENTRAL PUEBLO. BLENDE. PUEBLO DEPOT. BOONE. AVONDALE. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
4 thunderstorm wind. Local standard time, as filed.
A microburst destroyed a hay barn. The debris damaged two vehicles...a tractor...baler...swather...and stack wagon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327465, 327467, 327468, 332395.